Alert archive / Wisconsin / Frost Advisories in 2012
Frost Advisory 11, NWS Green Bay, WI
NWS Green Bay, WI issued this frost advisory at Sep 26, 2012, 3:24 PM CDT for 9 counties in Wisconsin. It took effect at Sep 27, 2012, 1:00 AM CDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Sep 26, 2012, 3:24 PM CDT (20:24 UTC)
- In effect from
- Sep 27, 2012, 1:00 AM CDT
- Expired
- Sep 27, 2012, 8:00 AM CDT
- In force
- 7 hr
- Issued by
- NWS Green Bay, WI
Counties Marathon County, WI, Marinette County, WI, Menominee County, WI, Oconto County, WI, Portage County, WI, Shawano County, WI, Waupaca County, WI, Waushara County, WI, Wood County, WI
The radar
The Green Bay radar (KGRB), 77 km from the middle of the area, began a volume at 20:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 8.4 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1024 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- -46 m²/s²
- 0-3 km storm-relative helicity
- 77 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
229 WWUS73 KGRB 262024 NPWGRB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 324 PM CDT WED SEP 26 2012 ...EXPECT WIDESPREAD FROST TONIGHT... .SKIES ARE EXPECTED TO CLEAR AND WINDS WILL BECOME LIGHT AND VARIABLE AS HIGH PRESSURE MOVES INTO WISCONSIN TONIGHT. UNDER THESE CONDITIONS...TEMPERATURES SHOULD FALL INTO THE LOWER TO MIDDLE 30S ACROSS CENTRAL AND PART OF NORTHEAST WISCONSIN TONIGHT...CAUSING WIDESPREAD FROST TO DEVELOP. WIZ020-030-031-035>037-045-073-074-270430- /O.NEW.KGRB.FR.Y.0011.120927T0600Z-120927T1300Z/ MENOMINEE-MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-WAUSHARA- SOUTHERN MARINETTE-SOUTHERN OCONTO- INCLUDING THE CITIES OF...KESHENA...WAUSAU...WISCONSIN RAPIDS... STEVENS POINT...WAUTOMA...CRIVITZ 324 PM CDT WED SEP 26 2012 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 8 AM CDT THURSDAY... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 8 AM CDT THURSDAY. * OVERNIGHT LOW TEMPERATURES ARE EXPECTED TO FALL INTO THE LOWER TO MIDDLE 30S. * PLANTS THAT ARE SENSITIVE TO THE COLD SHOULD BE COVERED OR BROUGHT INDOORS IF POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ MG
2 follow-up statements
793 WWUS73 KGRB 270235 NPWGRB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 935 PM CDT WED SEP 26 2012 ...WIDESPREAD FROST EXPECTED TONIGHT... .CLEAR SKIES AND LIGHT WINDS WILL ALLOW TEMPERATURES TO FALL INTO THE LOWER TO MIDDLE 30S ACROSS CENTRAL AND PART OF NORTHEAST WISCONSIN TONIGHT...PRODUCING WIDESPREAD FROST. WIZ020-030-031-035>037-045-073-074-271045- /O.CON.KGRB.FR.Y.0011.120927T0600Z-120927T1300Z/ MENOMINEE-MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-WAUSHARA- SOUTHERN MARINETTE-SOUTHERN OCONTO- INCLUDING THE CITIES OF...KESHENA...WAUSAU...WISCONSIN RAPIDS... STEVENS POINT...WAUTOMA...CRIVITZ 935 PM CDT WED SEP 26 2012 ...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 8 AM CDT THURSDAY... * OVERNIGHT LOW TEMPERATURES ARE EXPECTED TO FALL INTO THE LOWER TO MIDDLE 30S. * PLANTS THAT ARE SENSITIVE TO THE COLD SHOULD BE COVERED OR BROUGHT INDOORS IF POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
545 WWUS73 KGRB 270812 NPWGRB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 312 AM CDT THU SEP 27 2012 ...WIDESPREAD FROST EARLY THIS MORNING... .CLEAR SKIES AND LIGHT WINDS HAVE ALLOWED TEMPERATURES TO FALL INTO THE UPPER 20S TO LOWER 30S THIS MORNING...PRODUCING A WIDESPREAD FROST. WIZ020-030-031-035>037-045-073-074-271300- /O.CON.KGRB.FR.Y.0011.000000T0000Z-120927T1300Z/ MENOMINEE-MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-WAUSHARA- SOUTHERN MARINETTE-SOUTHERN OCONTO- INCLUDING THE CITIES OF...KESHENA...WAUSAU...WISCONSIN RAPIDS... STEVENS POINT...WAUTOMA...CRIVITZ 312 AM CDT THU SEP 27 2012 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING... * EARLY MORNING LOW TEMPERATURES ARE EXPECTED TO MAINLY RANGE FROM THE UPPER 20S TO LOWER 30S. * PLANTS THAT ARE SENSITIVE TO THE COLD SHOULD HAVE ALREADY BEEN COVERED OR BROUGHT INDOORS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED OR ONGOING. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ TH
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this frost advisory went out at Sep 26, 2:53 PM CDT, 31 minutes earlier.
Area forecast discussion, Sep 26, 2:53 PM CDT, 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 253 PM CDT WED SEP 26 2012 .SHORT TERM...TODAY AND THURSDAY. TEMPERATURES TONIGHT ARE THE MAIN CONCERN DURING THIS PART OF THE FORECAST. LOWS THIS MORNING FELL INTO THE 20S ACROSS NORTH CENTRAL WISCONSIN...WHERE THE GROWING SEASON IS OVER AND HEADLINES ARE NO LONGER BEING ISSUED. LOWS WERE MOSTLY IN THE MIDDLE 30S...WITH A FEW LOWER 30S...IN CENTRAL AND INLAND LOCATIONS ACROSS NORTHEAST WISCONSIN. CLOUDS DEVELOPED ACROSS ABOUT THE NORTHEAST HALF OF THE FORECAST AREA TODAY. LOSS OF DAYTIME HEATING AND AN UPPER LEVEL TROUGH AXIS EXITING TO THE SOUTHEAST SHOULD ALLOW SKIES TO CLEAR OUT AS HIGH PRESSURE MOVES INTO WISCONSIN TONIGHT. SUSTAINED WINDS WERE MAINLY 5 TO 10 MPH TODAY AND SHOULD BECOME CALM OR LIGHT AND VARIABLE ACROSS MOST OF THE AREA. LACK OF CLOUDS AND LITTLE OR NO WIND SHOULD ALLOW TEMPERATURES TO GET EVEN COLDER OVERNIGHT THAN THEY WERE THIS MORNING. EXPECT WIDESPREAD FROST...MAINLY WEST OF THE FOX VALLEY...SO WILL HAVE A FROST ADVISORY FOR CENTRAL AND PART OF NORTHEAST WISCONSIN. SOUTHERN PARTS OF OCONTO COUNTY AND MARINETTE COUNTY...NEAR THE BAY...SHOULD BE WARM ENOUGH TO KEEP WIDESPREAD FROM DEVELOPING THERE BUT MOST LOCATIONS FARTHER INLAND ARE EXPECTED TO BE COLD ENOUGH. HAVE AREAS OF...OR PATCHY...FROST MENTIONED FOR THE REST OF THE AREA EXCEPT NEAR THE LAKE AND BAY. .LONG TERM...THURSDAY NIGHT THRU NEXT WEDNESDAY. FORECAST CONCERNS ARE FROST POTENTIAL THURSDAY NIGHT...CLOUDS...AND WHETHER TO INTRODUCE ANY PRECIP CHANCES. SURFACE HIGH PRESSURE WILL REMAIN PARKED OVER THE WESTERN GREAT LAKES THURSDAY NIGHT AND FRIDAY...AS A UPPER TROF AND POTENT SHORTWAVE CROSS SOUTHERN ONTARIO. THE SURFACE HIGH WILL BRING DRY CONDITIONS TO THE AREA...HOWEVER INCREASING MID/UPPER MOISTURE AND APPROACHING TROF WILL LEAD TO SOME CLOUDS OVER THE REGION. EXACT TIMING REMAINS IN QUESTION...WITH THE GFS BEING THE FASTEST SOLUTION. CANADIAN AND ECMWF SLOWER...AND WILL FAVOR THIS IDEA AND HOLD OFF MOST OF CLOUDS UNTIL FRIDAY. MOSTLY CLEAR SKIES AND LIGHT WINDS THURSDAY NIGHT SHOULD ALLOW FOR TEMPS TO FALL INTO THE 30S FOR MOST LOCATIONS AWAY FROM LAKE MICHIGAN. THE RACE WILL BE ON BETWEEN THE INCREASING CLOUDS AND TANKING TEMPS ACROSS NORTH CENTRAL WI. WILL TREND TEMPS TOWARD THE LOWER...BETTER PERFORMING GUIDANCE...AND CONTINUE TO MENTION FROST. CONTINUED WITH PARTLY TO MOSTLY SUNNY SKIES FOR FRIDAY WITH MID/UPPER CLOUDS EXPECTED OVER THE AREA. TEMPS WILL REMAIN SLIGHTLY ABOVE SEASONAL NORMS. SURFACE HIGH PRESSURE AND UPPER LEVEL RIDGING BUILD ACROSS THE WESTERN GREAT LAKES FRIDAY NIGHT. AN UPPER LOW WILL BE SITUATED JUST TO THE EAST OF THE STATE...WITH MODELS VARYING ON ITS EXACT POSITION. POSITIONS RANGE FROM LAKE MICHIGAN (CANADIAN)...TO LAKE ERIE (ECMWF). THE LOCATION OF THE LOW WILL OBVIOUSLY INFLUENCE WHERE ANY ASSOCIATED PRECIP WILL BE...HOW MANY CLOUDS WILL EXIST OVER THE AREA...AND HOW COOL IT WILL BE THIS WEEKEND. WILL CONTINUE WITH A DRY FORECAST THROUGH THE WEEKEND...FAVORING A MORE EASTERLY POSITION. WILL NEED TO MONITOR MODEL TRENDS WITH THIS SYSTEM...AND HOPE FOR A MORE CONSISTENT SIGNAL BEFORE CONFIDENCE INCREASES. NORTHWEST FLOW ALOFT RETURNS EARLY NEXT WEEK...FINALLY GIVING THE UPPER LOW THE KICK IT NEEDS TO MOVE AWAY FROM THE GREAT LAKES REGION. MODELS SHOWING SURGE OF MID/UPPER LEVEL MOISTURE STREAMING ACROSS THE NORTHERN US AND SOUTHERN CANADA...WITH THE BEST MOISTURE REMAINING ACROSS NORTHERN WI. LOW LEVEL MOISTURE WILL REMAIN LIMITED...AND THE MAIN FORCING WILL RESIDE IN CANADA...SO WILL CONTINUE WITH A DRY FORECAST THROUGH NEXT WEEK...BUT ANY WEAK RIPPLE OF ENERGY TRAVELING IN THE NORTHWEST FLOW COULD KICK OFF A LITTLE SHOWER ACTIVITY. MODELS TARGETING MONDAY FOR THE STRONGEST PIECE SHORTWAVE ENERGY CROSSING THE WESTERN GREAT LAKES...SO CLOUDS WILL LIKELY NEED TO BE BUMPED UP...AND POPS MAY NEED TO BE INTRODUCED. THIS SYSTEM IS A LONG WAY OFF AND TIMING WILL NEED TO BE FINE TUNED. ABOVE NORMAL TEMPS ARE EXPECTED EARLY NEXT WEEK. && .AVIATION...MOSTLY VFR CIGS...4000-6000FT...IN CU FIELD THAT HAS DEVELOPED OVER NORTH CENTRAL...NORTHEAST AND EAST CENTRAL WISCONSIN TODAY. COULD BE A FEW MVFR CIGS IN VILAS COUNTY/NORTHERN ONEIDA COUNTY THIS AFTERNOON. CU SHOULD DIMINISH LATER IN THE AFTERNOON AND DIE OFF BY SUNSET. EXPECT VFR CONDITIONS OVERNIGHT AND THURSDAY MORNING AS HIGH PRESSURE MOVES ACROSS WISCONSIN. MG && .GRB WATCHES/WARNINGS/ADVISORIES... FROST ADVISORY FROM 1 AM TO 8 AM CDT THURSDAY FOR WIZ020-030-031- 035>037-045-073-074. && MG/BERSCH
Hazardous weather outlook, Sep 26, 2:45 AM CDT, 12 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 245 AM CDT WED SEP 26 2012 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-271100- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- 245 AM CDT WED SEP 26 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT AREAS OF FROST ARE EXPECTED OVER CENTRAL AND NORTH-CENTRAL WISCONSIN TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY PATCHY FROST IS EXPECTED OVER CENTRAL AND NORTH-CENTRAL WISCONSIN THURSDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. LMZ521-522-541>543-271100- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 245 AM CDT WED SEP 26 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE MICHIGAN AND THE WATERS OF GREEN BAY. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. TDH/AK
Nearby
Frost Advisories in Wisconsin, 2012Every frost advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.